We investigate the first eigenvalue of a highly nonlinear class of elliptic operators which includes the p –Laplace, the pseudo–p–Laplace and others. We derive the positivity of the first eigenfunction, simplicity of the first eigenvalue, Faber-Krahn and Payne-Rayner type inequalities. In another chapter we address the question of symmetry for positive solutions to more general equations. Using a Pohozaev-type inequality and isoperimetric inequalities as well as convex rearrangement methods we generalize a symmetry result of Kesavan and Pacella. Our optimal domains are level sets of a convex function H-0 . They have the so-called Wulff shape associated with H and only in special cases they are Euclidean balls.

Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators / Belloni, Marino; Ferone, V.; Kawohl, B.. - In: ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND PHYSIK. - ISSN 0044-2275. - 54:5(2003), pp. 771-783. [10.1007/s00033-003-3209-y]

Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators

BELLONI, Marino;
2003

Abstract

We investigate the first eigenvalue of a highly nonlinear class of elliptic operators which includes the p –Laplace, the pseudo–p–Laplace and others. We derive the positivity of the first eigenfunction, simplicity of the first eigenvalue, Faber-Krahn and Payne-Rayner type inequalities. In another chapter we address the question of symmetry for positive solutions to more general equations. Using a Pohozaev-type inequality and isoperimetric inequalities as well as convex rearrangement methods we generalize a symmetry result of Kesavan and Pacella. Our optimal domains are level sets of a convex function H-0 . They have the so-called Wulff shape associated with H and only in special cases they are Euclidean balls.
Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators / Belloni, Marino; Ferone, V.; Kawohl, B.. - In: ZEITSCHRIFT FUR ANGEWANDTE MATHEMATIK UND PHYSIK. - ISSN 0044-2275. - 54:5(2003), pp. 771-783. [10.1007/s00033-003-3209-y]
File in questo prodotto:
File Dimensione Formato  
2003-BeFeKa-Zamp.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: Creative commons
Dimensione 243.17 kB
Formato Adobe PDF
243.17 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/1448301
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 90
  • ???jsp.display-item.citation.isi??? 90
social impact